Semigroup Forum

, Volume 71, Issue 3, pp 471–480

Paradoxical Decomposition of Semigroups


DOI: 10.1007/s00233-005-0535-8

Cite this article as:
Abdollahi, A. & Rejali, A. Semigroup Forum (2005) 71: 471. doi:10.1007/s00233-005-0535-8


We introduce the concept of paradoxical decomposition for semigroups. We show that a semigroup S admits a left paradoxical decomposition if and only if S is not left amenable. Also Rosenbelatt and Willis introduced the configuration concept for groups and showed that amenability of groups is equivalent with existence of normalised solution for any system of configuration equations. We generalise it for semigroups.

Copyright information

© Springer 2006

Authors and Affiliations

  1. 1.Department of Mathematics, Isfahan University, Isfahan 81746-73441Iran

Personalised recommendations